Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child has bipolar disorder. EEG showed mild encephalopathy, MRI showed spot on brain. Diagnosis?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
my 9yo granddaughter was dx with bipolar disorder when she was 6yo. The finally did a EEG and brain MRI because her behavior was getting worse. The EEG showed mild encephalopathy and the MRI showed a 4mm spot on her brain (I don't know what part). What does this mean?
Posted Thu, 28 Mar 2013 in Bipolar Disorder
Answered by Dr. Gopal Krishna Dash 23 minutes later

Thanks for the query,

I have noted your problem.

The EEG changes that you have described in your grand daughter may be seen in various conditions. The medicines that are used to treat bipolar disorder can also cause the same EEG changes. Other conditions that can cause are thyroid problem, low sodium in blood.

As there are various other cause to explain the spot in MRI brain, I would suggest you to upload the MRI report. It can help me exclude a few possibilities.

That being said, I feel that she may be evaluated by a neurologist and rule out any possibility of neurological disorder or seizure.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor